Alert archive / Georgia / Winter Weather Advisories in 2016

Winter Weather Advisory 2, NWS Atlanta, GA

January 19, 201615 counties in Georgia

NWS Atlanta, GA issued this winter weather advisory at Jan 19, 2016, 5:11 AM EST for 15 counties in Georgia. It took effect at Jan 20, 2016, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2016, 5:11 AM EST (10:11 UTC)
In effect from
Jan 20, 2016, 4:00 AM EST
Expired
Jan 19, 2016, 2:44 PM EST
In force
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 139 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

803 
WWUS42 KFFC 191011
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 AM EST TUE JAN 19 2016


GAZ005>009-015-016-191815-
/O.UPG.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/
/O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
/O.CON.KFFC.WC.Y.0001.000000T0000Z-160119T1500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
511 AM EST TUE JAN 19 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY...FOR ACCUMULATING WINTRY
PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA ARE INCLUDED IN THE
  WIND CHILL ADVISORY. THE WINTER WEATHER ADVISORY INCLUDES AREAS
  GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO
  DAWSONVILLE...TO HELEN.

* TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM
  WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER WEATHER ADVISORY.

* WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO 
  TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST 
  WINDS OF 5 TO 10 MPH WITH HIGHER GUSTS.

* WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 
  INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH 
  ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH.

* IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER
  WEATHER ADVISORY...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING
  RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN
LAYERS AND WEAR A HAT AND GLOVES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

GAZ004-191815-
/O.UPG.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/
/O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
WHITFIELD-
511 AM EST TUE JAN 19 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH
IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM
  SUMMERVILLE...TO DAWSONVILLE...TO HELEN.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 
  INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH 
  ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH.

* TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY

* IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN 
  MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY 
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GAZ013-014-191815-
/O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
/O.CON.KFFC.WC.Y.0001.000000T0000Z-160119T1500Z/
PICKENS-DAWSON-
511 AM EST TUE JAN 19 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH
IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 1 INCH.
  ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH.

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA.

* WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO 
  TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST 
  WINDS OF 5 TO 10 MPH WITH HIGHER GUST.

* TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM
  WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER WEATHER ADVISORY.

* IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER
  WEATHER ADVISORY...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING
  RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

* WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN
LAYERS AND WEAR A HAT AND GLOVES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

GAZ001>003-011-012-191815-
/O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
DADE-WALKER-CATOOSA-CHATTOOGA-GORDON-
INCLUDING THE CITY OF...CALHOUN
511 AM EST TUE JAN 19 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH
IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY.

* LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY ALONG AND
  NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES.
  ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED
  AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH.

* TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY

* IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING
  RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.


&&

$$
2 follow-up statements
314 
WWUS42 KFFC 191536
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 AM EST TUE JAN 19 2016

GAZ001>009-011>016-192345-
/O.CON.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND
1036 AM EST TUE JAN 19 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY
TO 1 AM EST THURSDAY...

* LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM 
  SUMMERVILLE...TO DAWSONVILLE...TO HELEN.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 
  INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH 
  ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH.

* TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY.

* IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY
  MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING
  AND CONTINUING INTO WEDNESDAY NIGHT. SOME OF THE GREATEST
  IMPACTS MAY OCCUR AT PRECIPITATION ONSET WEDNESDAY MORNING DUE
  TO THE VERY COLD SURFACE TEMPERATURES FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
424 
WWUS42 KFFC 191944
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EST TUE JAN 19 2016

GAZ001>009-011>016-200345-
/O.UPG.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
/O.NEW.KFFC.WS.W.0001.160120T1200Z-160121T0600Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND
244 PM EST TUE JAN 19 2016

...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WARNING FOR IMPACTS DUE TO ACCUMULATING SNOW AND
ICE...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM 
  SUMMERVILLE...TO DAWSONVILLE...TO HELEN.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES.
  ICE ACCUMULATIONS UP TO TWO TENTHS OF AN INCH.

* TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY.

* IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN 
  MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY 
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT. SOME OF THE 
  GREATEST IMPACTS MAY OCCUR AT PRECIPITATION ONSET WEDNESDAY 
  MORNING DUE TO THE VERY COLD SURFACE TEMPERATURES FORECAST.

* TEMPERATURES...WILL DROP TO THE LOW TO MID 20S ACROSS MUCH OF
  NORTH GEORGIA BY 6AM THEN SLOWLY RISE TO ABOVE FREEZING BY
  MIDDAY AND REACH THE MID TO UPPER 30S BY LATE AFTERNOON. THE
  HIGHER ELEVATIONS...ABOVE 2000 FT...OF NORTH GEORGIA WILL
  REMAIN BELOW FREEZING LONGEST...LIKELY THROUGH LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

GAZ019>024-200345-
/O.NEW.KFFC.WW.Y.0003.160120T1200Z-160121T0600Z/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE
244 PM EST TUE JAN 19 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR IMPACTS DUE TO ACCUMULATING SNOW AND
ICE...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST
THURSDAY.

* LOCATIONS...MAINLY NORTH OF A ROME TO CANTON TO HOMER LINE.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 1 INCH.
  ICE ACCUMULATIONS UP TO ONE TENTHS OF AN INCH.

* TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY.

* IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY
  MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING
  AND CONTINUING INTO THE AFTERNOON. SOME OF THE GREATEST IMPACTS
  MAY OCCUR AT PRECIPITATION ONSET WEDNESDAY MORNING DUE TO THE
  VERY COLD SURFACE TEMPERATURES FORECAST.

* TEMPERATURES...WILL DROP TO THE MID 20S ACROSS MUCH OF NORTH
  GEORGIA BY 6AM THEN SLOWLY RISE TO ABOVE FREEZING BY MIDDAY AND
  REACH THE MID TO UPPER 30S BY MID AFTERNOON. THE HIGHER
  ELEVATIONS...ABOVE 2000 FT...OF NORTH GEORGIA WILL REMAIN BELOW
  FREEZING LONGEST...LIKELY THROUGH LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Jan 19, 4:59 AM EST, 12 minutes earlier.

Area forecast discussion, Jan 19, 4:59 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EST TUE JAN 19 2016

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
...CHALLENGING SHORT TERM FORECAST WITH FIRST BIG CHANCE AT WINTRY
PRECIP...

SHORT TERM PERIOD BEGINS WITH FRIGID TEMPERATURES THIS
MORNING...COMBINING WITH WINDS...TO PRODUCE EXTREMELY COLD WIND
CHILLS ACROSS THE NORTHEAST GEORGIA MOUNTAINS. HIGHLIGHTED COUNTIES
FOR THE WIND CHILL ADVISORY /WHERE APPARENT TEMPERATURES ARE 5
DEGREES OR LESS/ STILL LOOK APPROPRIATE...AND HAVE MADE NO CHANGES
TO THE PRODUCT. THE ADVISORY IS IN EFFECT UNTIL 10 AM. IT WILL NOT
BE TOO MUCH WARMER OUTSIDE OF THE ADVISORY AREA...WHERE TEMPERATURES
WILL STILL FEEL LIKE THEY ARE IN THE SINGLE DIGITS TO LOW TEENS.

SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST
TODAY AS THE RIDGE AXIS MOVE EASTWARD...KEEPING THE DRY AND CHILLY
AIR MASS OVER THE STATE /SEE FIRE WEATHER SECTION BELOW/. A MODEST
SHORTWAVE APPROACHES THE STATE TONIGHT AND INTO WEDNESDAY
MORNING...DAMPENING SOMEWHAT. AS THE COLUMN SATURATES...EXPECT
THERMODYNAMIC COOLING TO KEEP TEMPERATURES LOW. AS PRECIPITATION
BEGINS ACROSS THE AREA...EXPECT INITIAL LIGHT SNOW/SLEET WEDNESDAY
MORNING TO TRANSITION TO FREEZING RAIN /WPC PRECIP PROBS FOR
FREEZING RAIN ARE IMPRESSIVE/. NORTH GEORGIA COUNTIES WILL CONTINUE
TO SEE A RAIN/SNOW PTYPE THROUGH THE DAY...WITH THE REMAINDER OF THE
AREA TRANSITIONING TO ALL RAIN BY THE AFTERNOON. COLD ANTECEDENT
CONDITIONS WILL PRIME THE AREA TO SEE EARLY IMPACTS...AND HAVE GONE
AHEAD AND UPGRADED THE WINTER STORM WATCH AREA AND EXPANDED
IT...ISSUING A WINTER WEATHER ADVISORY FOR 09Z WEDNESDAY TO 06Z
THURSDAY. SNOW/ICE ACCUMULATIONS HAVE NOT CHANGED SIGNIFICANTLY FROM
THE EVENING FORECAST PACKAGE...AND STILL EXPECTING UP TO 2 INCHES OF
SNOW/SLEET IN THE FAR NORTHERN COUNTIES...AND A QUARTER TO HALF AN
INCH IN PORTIONS OF THE NORTHERN ATLANTA SUBURBS.

THERE STILL REMAINS SEVERAL KEY QUESTIONS AND UNCERTAINTIES WITH THE
FORECAST. MODELS TEND TO BE TOO QUICK TO MODIFY THE
ENVIRONMENT...WARMING TEMPERATURES FASTER THAN REALITY. AS A
RESULT...THE TIMING OF THE TRANSITION TO ALL RAIN MAY BE A LITTLE
FAST. HAVE TRIED TO ACCOMMODATE THIS TREND IN THE FORECAST. ANOTHER
BIG QUESTION IS THE SOUTHERN EXTENT OF THE WINTRY PRECIP. WOULD NOT
BE SURPRISED TO SEE SOME NON-ACCUMULATING WINTRY PRECIP AS FAR SOUTH
AS I-20.

STAY ALERT TO THE CHANGING FORECAST...AS IT IS SURE TO EVOLVE AS
THIS EVENT APPROACHES.

...CHALLENGING SHORT TERM FORECAST WITH FIRST BIG CHANCE AT WINTRY
PRECIP...

SHORT TERM PERIOD BEGINS WITH FRIGID TEMPERATURES THIS
MORNING...COMBINING WITH WINDS...TO PRODUCE EXTREMELY COLD WIND
CHILLS ACROSS THE NORTHEAST GEORGIA MOUNTAINS. HIGHLIGHTED COUNTIES
FOR THE WIND CHILL ADVISORY /WHERE APPARENT TEMPERATURES ARE 5
DEGREES OR LESS/ STILL LOOK APPROPRIATE...AND HAVE MADE NO CHANGES
TO THE PRODUCT. THE ADVISORY IS IN EFFECT UNTIL 10 AM. IT WILL NOT
BE TOO MUCH WARMER OUTSIDE OF THE ADVISORY AREA...WHERE TEMPERATURES
WILL STILL FEEL LIKE THEY ARE IN THE SINGLE DIGITS TO LOW TEENS.

SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST
TODAY AS THE RIDGE AXIS MOVE EASTWARD...KEEPING THE DRY AND CHILLY
AIR MASS OVER THE STATE /SEE FIRE WEATHER SECTION BELOW/. A MODEST
SHORTWAVE APPROACHES THE STATE TONIGHT AND INTO WEDNESDAY
MORNING...DAMPENING SOMEWHAT. AS THE COLUMN SATURATES...EXPECT
THERMODYNAMIC COOLING TO KEEP TEMPERATURES LOW. AS PRECIPITATION
BEGINS ACROSS THE AREA...EXPECT INITIAL LIGHT SNOW/SLEET WEDNESDAY
MORNING TO TRANSITION TO FREEZING RAIN /WPC PRECIP PROBS FOR
FREEZING RAIN ARE IMPRESSIVE/. NORTH GEORGIA COUNTIES WILL CONTINUE
TO SEE A RAIN/SNOW PTYPE THROUGH THE DAY...WITH THE REMAINDER OF THE
AREA TRANSITIONING TO ALL RAIN BY THE AFTERNOON. COLD ANTECEDENT
CONDITIONS WILL PRIME THE AREA TO SEE EARLY IMPACTS...AND HAVE GONE
AHEAD AND UPGRADED THE WINTER STORM WATCH AREA AND EXPANDED
IT...ISSUING A WINTER WEATHER ADVISORY FOR 09Z WEDNESDAY TO 06Z
THURSDAY. SNOW/ICE ACCUMULATIONS HAVE NOT CHANGED SIGNIFICANTLY FROM
THE EVENING FORECAST PACKAGE...AND STILL EXPECTING UP TO 2 INCHES OF
SNOW/SLEET IN THE FAR NORTHERN COUNTIES...AND A QUARTER TO HALF AN
INCH IN PORTIONS OF THE NORTHERN ATLANTA SUBURBS.

THERE STILL REMAINS SEVERAL KEY QUESTIONS AND UNCERTAINTIES WITH THE
FORECAST. MODELS TEND TO BE TOO QUICK TO MODIFY THE
ENVIRONMENT...WARMING TEMPERATURES FASTER THAN REALITY. AS A
RESULT...THE TIMING OF THE TRANSITION TO ALL RAIN MAY BE A LITTLE
FAST. HAVE TRIED TO ACCOMMODATE THIS TREND IN THE FORECAST. ANOTHER
BIG QUESTION IS THE SOUTHERN EXTENT OF THE WINTRY PRECIP. WOULD NOT
BE SURPRISED TO SEE SOME NON-ACCUMULATING WINTRY PRECIP AS FAR SOUTH
AS I-20.

STAY ALERT TO THE CHANGING FORECAST...AS IT IS SURE TO EVOLVE AS
THIS EVENT APPROACHES.

.FIRE WEATHER... WITH DRY HIGH PRESSURE OVER THE STATE
TODAY...RELATIVE HUMIDITIES WILL DROP INTO THE 20S ACROSS THE
STATE...WITH A LARGE MAJORITY OF THE AREA SEEING 25 PERCENT OR BELOW
FOR SEVERAL HOURS THIS AFTERNOON. AS OF YESTERDAY AFTERNOON /1 PM/
THE 10-HR FUEL MOISTURES HAVE NOT YET DRIED ENOUGH TO SUPPORT THE
ISSUANCE OF A FIRE DANGER STATEMENT. NW WINDS TODAY WILL BE GUSTY
THROUGH THE AFTERNOON...BUT ARE EXPECTED TO REMAIN BELOW CRITICAL
SPEEDS.

31

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS CONSISTENT WITH SOME MOISTURE TRAILING THE EXITING OHIO
VALLEY LOW WEDNESDAY NIGHT. PRECIP SHOULD AFFECT MAINLY NORTH AND
WEST GA. THICKNESS VALUES SUGGEST A MIX OF RAIN AND FREEZING RAIN
OR SNOW ACROSS PORTIONS OF THE NORTH...POSSIBLY EXTENDING INTO THE
NORTH METRO AREAS. THE NEXT SOUTHERN STREAM LOW MOVES RAPIDLY INTO
THE LOWER MS VALLEY ON THURSDAY. PRECIP SHOULD BE ALL LIQUID AS
THIS LOW LIFTS INTO THE TN VALLEY BY FRIDAY MORNING. WRAP AROUND
FROM THIS LOW ON FRIDAY NIGHT COULD BRING SOME PRECIP TO MUCH OF
NORTH AND PORTIONS OF CENTRAL GA. BEST CHANCES SHOULD BE ACROSS
THE NORTH AND NORTHEAST. POTENTIAL THICKNESS VALUES OVERNIGHT
FRIDAY SUGGEST MOSTLY SNOW. SOME UNCERTAINTY EXISTS WITH THE
ACTUAL AMOUNT OF QPF SO HAVE KEPT POPS FAIRLY LOW...WITH SOME
LIGHT ACCUMULATIONS CONFINED TO THE NORTHEAST FOR NOW. SOME
LINGERING FLURRIES MAY AFFECT THE FAR NORTH ON SATURDAY. DRY
WEATHER ON SUNDAY AND MONDAY AS HIGH PRESSURE MOVES ACROSS THE
SOUTHEAST.

41

&&

AVIATION...
06Z UPDATE...
VFR CONDITIONS THROUGH THE TAF PERIOD. N-NW WINDS WILL INCREASE TO
8-10KT WITH GUSTS TO 16-18KT BY MID MORNING. BKN-OVC HIGH CLOUDS
EXPECTED BY LATE IN THE PERIOD.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE FOR ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          40  25  43  34 /   0   5  40  30
ATLANTA         39  27  45  38 /   0   5  40  30
BLAIRSVILLE     33  21  35  30 /   0   5  60  50
CARTERSVILLE    36  22  41  34 /   0   5  60  50
COLUMBUS        47  28  52  43 /   0   0  20  20
GAINESVILLE     37  24  39  34 /   0   5  50  40
MACON           45  23  50  40 /   0   0  10  10
ROME            36  23  39  34 /   0  10  60  40
PEACHTREE CITY  40  22  46  37 /   0   0  40  30
VIDALIA         46  27  54  40 /   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY
FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...
FANNIN...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Jan 18, 8:28 PM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EST MON JAN 18 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
828 PM EST MON JAN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A WIND CHILL ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTH
GEORGIA OVERNIGHT. WIND CHILLS COULD DIP AS LOW AS MINUS FIVE
DEGREES...ESPECIALLY IN THE HIGHEST ELEVATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN ACCUMULATING MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE
ACROSS NORTH GEORGIA WEDNESDAY AND WEDNESDAY NIGHT. A WINTER
STORM WATCH HAS BEEN ISSUED NORTH OF A LINE FROM DALTON TO ELLIJAY
TO CLEVELAND.

A WINTRY MIX IS EXPECTED AGAIN FRIDAY AND FRIDAY NIGHT AS A
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHEAST STATES.
NORTHERN GEORGIA AND PORTIONS OF NORTH CENTRAL GEORGIA HAVE THE
BEST CHANCES FOR ACCUMULATING WINTER PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 8:28 PM ESTWinter Storm WatchFFCFannin, Gilmer, Lumpkin, Murray, Towns, Union and 2 more9 hr
Jan 19, 2:44 PM ESTWinter Storm WarningFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more27 hr
Jan 19, 2:44 PM ESTWinter Weather AdvisoryFFCBanks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more38 hr

Nearby

Winter Weather Advisories in Georgia, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.